Skip to main content
Article thumbnail
Location of Repository

Reviewed by Luiz Henrique de Figueiredo References

By Slobodan (se-novit) Ralević and Nebojˇsa M. (se-novit


Shape elongation from optimal encasing rectangles. (English summary) Comput. Math. Appl. 60 (2010), no. 7, 2035–2042. Summary: “Let S be a shape with a polygonal boundary. We show that the boundary of the maximally elongated rectangle R(S) which encases the shape S contains at least one edge of the convex hull of S. Such a nice property enables a computationally efficient construction of R(S). “In addition, we define the elongation of a given shape S as the ratio of the length of R(S) (determined by the longer edge of R(S)) and the width of R(S) (determined by the shorter edge of R(S)) and show that a shape elongation measure defined in this way has several desirable properties. Several examples are given in order to illustrate the behavior of the new elongation measure. As a by-product of the method developed here, we obtain a new method for the computation of the shape orientation, where the orientation of a given shape S is defined by the direction of th

Year: 2013
OAI identifier: oai:CiteSeerX.psu:
Provided by: CiteSeerX
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • (external link)
  • Suggested articles

    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.